Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 30, 2007, 6:40 PM MST for Maricopa County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 6:40 PM MST (01:40 UTC)
- Expired
- Aug 30, 2007, 8:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 153 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3258 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 310147 FFWPSR AZC013-310345- /X.NEW.KPSR.FF.W.0001.070831T0140Z-070831T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 640 PM MST THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 845 PM MST * AT 640 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED NEARLY 3 INCHES OF RAIN HAD FALLEN IN THE UPPER REACHES OF TIGER WASH SOUTH OF THE TOWN OF GLADDEN. THIS HAS LIKELY INDUCED HEAVY FLOW DOWN TIGER WASH...WHICH WILL EVENTUALLY MOVE SOUTH TO ITS CROSSING WITH THE SALOME HIGHWAY. IN ADDITION...A RAIN GAUGE NEAR HARQUAHALA PEAK MEASURED 1.65 INCHES OF RAIN HAD FALLEN SINCE 5 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3388 11318 3354 11315 3350 11331 3384 11334 TIME...MOT...LOC 0140Z 180DEG 0KT 3377 11327 $$ ESTLE
1 follow-up statement
000
WGUS75 KPSR 310313
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
805 PM MST THU AUG 30 2007
AZC013-310345-
/X.CON.KPSR.FF.W.0001.000000T0000Z-070831T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
805 PM MST THU AUG 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR
NORTHWESTERN MARICOPA COUNTY...
AT 800 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS...WHICH
PRODUCED HEAVY RAINFALL OVER THE WARNED AREA...HAVE ENDED.
HOWEVER...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 845
PM...AS NORMALLY DRY WASHES AND CREEKS...INCLUDING TIGER WASH...WILL
LIKELY CONTINUE TO RUN THROUGH THAT TIME.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3350 11331 3371 11331 3382 11334 3384 11333
3388 11318 3354 11315
TIME...MOT...LOC 0305Z 180DEG 0KT 3377 11327
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:45 PM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 30, 2:45 PM MST, 3 hours 55 minutes before
AZZ020>028-CAZ030>033-310600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST THU AUG 30 2007
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT OVER NORTHERN ARIZONA WILL SHIFT TO
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA BY THE LABOR DAY HOLIDAY
WEEKEND. TEMPERATURES ARE EXPECTED TO CONTINUE ABOVE AVERAGE FOR
LATE AUGUST AND EARLY SEPTEMBER BUT WILL BE SLIGHTLY LOWER EACH DAY
OVER THE LABOR DAY HOLIDAY WEEKEND AND NEXT WEEK AS THE HIGH
PRESSURE WEAKENS SLIGHTLY. THE CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THE HIGHER TERRAIN WITH AT LEAST A
SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS
IN THE DESERT LOCATIONS. THERE IS A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE GREATER PHOENIX AREA FRIDAY EVENING.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY...
THERE WERE CUMULUS CLOUDS DEVELOPING OVER THE HIGHER TERRAIN AND IT
WAS MOSTLY SUNNY OVER THE REMAINDER OF THE AREA EARLY THIS AFTERNOON.
TEMPERATURES WERE GENERALLY 3 OR 4 DEGREES LOWER AND DEW POINT
TEMPERATURES WERE GENERALLY 5 TO 15 DEGREES HIGHER IN FAR SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA EARLY THIS AFTERNOON COMPARED WITH
THE SAME TIME YESTERDAY. TEMPERATURES WERE GENERALLY 1 OR 2 DEGREES
LOWER AND DEW POINT TEMPERATURES CLOSE TO THE SAME IN SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA EARLY THIS AFTERNOON
COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE
SOUTH AND SOUTHWEST 5 TO 15 MPH...EXCEPT VARIABLE MOSTLY FROM THE
EAST AND SOUTHEAST IN SOUTHEAST CALIFORNIA EARLY THIS AFTERNOON.
STRONG HIGH PRESSURE ALOFT HAS MOVED NORTH OVER NORTHERN ARIZONA
NEAR THE UTAH BORDER. THIS RESULTED IN NOT QUITE AS HOT WEATHER
TODAY ESPECIALLY IN SOUTHEAST CALIFORNIA WHERE THERE WERE ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. HOWEVER...IT WAS
STILL HOT ENOUGH FOR A HEAT ADVISORY FOR SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA UNTIL 8 PM THIS EVENING...AND
ANOTHER HEAT ADVISORY HAS BEEN ISSUED FOR THE SAME AREA FROM 10 AM
TO 8 PM FRIDAY.
THE CLOCKWISE FLOW OF AIR AROUND THE HIGH WILL CONTINUE TO BRING
WEAK LOW PRESSURE SYSTEMS FROM THE EAST AND NORTHEAST ACROSS OUR
AREA FROM TIME TO TIME. THUS...WITH SUFFICIENT MOISTURE...THE CHANCE
OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE HIGHER
TERRAIN WITH AT LEAST A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND
NIGHTTIME THUNDERSTORMS IN THE DESERT LOCATIONS. IT LOOKS AS IF ONE
OF THE WEAK LOW PRESSURE SYSTEMS WILL BRING A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE GREATER PHOENIX AREA FRIDAY EVENING.
AS THE HIGH PRESSURE SYSTEM WEAKENS SLIGHTLY AND MOVES SOMEWHAT
FURTHER AWAY OVER SOUTHERN CALIFORNIA AND SOUTHERN NEVADA...
TEMPERATURES WILL LOWER SLIGHTLY EACH DAY OVER THE LABOR DAY HOLIDAY
WEEKEND.
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
NOT TOO MUCH CHANGE EARLY ON...AS STRONG HIGH PRESSURE SYSTEM WILL
REMAIN CENTERED OVER NORTHWEST ARIZONA/SOUTHERN NEVADA THROUGH LABOR
DAY. THE HIGH BECOMES SLIGHTLY WEAKER WITH TIME...SO MAX TEMPS WILL
LOWER A BIT...THOUGH ABOVE NORMAL TEMPS EXPECTED THROUGH AT LEAST
LABOR DAY. EAST TO NORTHEAST STEERING FLOW WILL CONTINUE...SO I
RELIED HEAVILY ON CLIMO WITH REGARD TO POP GRID/FCST EACH DAY...WITH
A CHANCE OF AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF
PHOENIX...AND A SLIGHT CHANCE OF MAINLY EVENING/NIGHTTIME
THUNDERSTORMS OVER THE LOWER DESERT. UPPER HIGH GETS PUSHED TO THE
SOUTH AND WEAKENS NOTICEABLY ON TUESDAY AS A STRONG AREA OF LOW
PRESSURE MOVES INTO THE PACIFIC NORTHWEST. COMBINATION OF A
WEAKENING UPPER HIGH AND THE APPROACH OF A SUBTROPICAL DISTURBANCE
WILL SIGNIFICANTLY INCREASE THE CHANCE OF WIDESPREAD SHOWERS AND
THUNDERSTORMS BY LATE WEDNESDAY...THOUGH UNCERTAINTY REGARDING
EVOLUTION OF MID-LATITUDE LOW AND SUBTROPICAL SYSTEMS IS RATHER
HIGH. STILL...THE GFS HAS BEEN REASONABLY CONSISTENT WITH A MOISTURE
INCREASE OVER OUR AREA BY THE MIDDLE OF NEXT WEEK...AND THERES
STILL A CHANCE OF A DECENT PRECIPITATION EVENT. AT THE
LEAST...TEMPS SHOULD LOWER TO NEAR NORMAL LEVELS. STAY TUNED.
&&
.AVIATION...
AUGUST 30 2110 UTC (AUGUST 30 1410 MST)
MOISTURE AND INSTABILITY CONTINUE TO BE FAVORABLE FOR ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH-CENTRAL AZ...PROPAGATING
TOWARD THE SOUTHWEST AND WEST DURING THIS EVENING. SO FAR...THE LINE
OR AREA OF CONVECTION APPEARS TO BE A BIT LESS ORGANIZED THAN AT THE
SAME TIME YESTERDAY. TAFS AT BOTH KIWA AND KPHX COULD SEE SOME GUSTY
WINDS AS EARLY AS 00Z...AND NEW CONVECTION DURING THE EVENING COULD
WORK AS FAR WEST AS THE LOWER COLORADO RIVER BY AROUND 04Z.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUGUST 30 2115 UTC (AUGUST 30 1415 MST)
AS THE UPPER HIGH REMAINS NEARLY STATIONARY OVER ARIZONA/NEW
MEXICO...A SERIES OF WEAK UPPER LEVEL SYSTEMS SHOULD ROTATE AROUND
SOUTHERN AND SOUTH-CENTRAL ARIZONA. MOISTURE WILL EDGE UPWARD A BIT
BY THE MIDDLE OF THE WEEK...FOR A LITTLE INCREASE IN THE CHANCE OF
SHOWERS AND THUNDERSTORMS FOR ARIZONA ZONE 133 BY WEDNESDAY.
MINIMUM RH LEVELS WILL DROP INTO THE 15 TO 25 PERCENT RANGE EARLY
NEXT WEEK BEFORE EDGING UP A BIT BY WEDNESDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HEAT ADVISORY FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND
MARICOPA COUNTY DESERT AREAS...INCLUDING THE GREATER PHOENIX
AREA UNTIL 8 PM THIS EVENING...AND AGAIN FROM 10 AM TO 8 PM
FRIDAY.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ELLIS
LONG TERM...DG
AVIATION...SAS
FIRE WX...MEYERSHazardous weather outlook, Aug 30, 5:54 AM MST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 554 AM MST THU AUG 30 2007 AZZ022-023-027-028-311300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 554 AM MST THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN POSTED FROM 10 AM TODAY TO 8 PM TONIGHT. DAYTIME HIGHS WILL BE NEAR 110 DEGREES AT MOST LOWER DESERT LOCALES. REFER TO PHXNPWPSR FOR FURTHER DETAILS. THERE WILL BE A SLIGHT CHANCE FOR EVENING THUNDERSTORMS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. A BETTER CHANCE FOR SHOWERS AND STORMS WILL EXIST NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-311300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 554 AM MST THU AUG 30 2007 /554 AM PDT THU AUG 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS...DURING THE LATE AFTERNOON AND NIGHTTIME HOURS...MAINLY SUNDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-311300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 554 AM MST THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 35 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SHOWERS AND STORMS WILL EXIST NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-311300- JOSHUA TREE NATIONAL PARK- 554 AM PDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS AND RAIN SHOWERS WILL OCCUR TODAY INTO THIS EVENING. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY SUNDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:44 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 44 min |
| Aug 31, 2:35 PM MST | Heat Advisory | PSR | 28 hr | |
| Aug 31, 4:48 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 57 min |
| Aug 31, 4:52 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 38 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.